MAUDE Adverse Event Report: ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Codes Fluid/Blood Leak (1250); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narrative: a 39-year-old male with a history of coronary artery disease underwent high-risk percutaneous coronary intervention (hrpci) with planned impella support.The patient¿s pre-support clinical condition was consistent with scai shock stage a.The impella device and companion sheath were successfully placed percutaneously via the right femoral artery.Following placement, oozing of blood was observed originating from the center of the peel-away sheath.Upon evaluation, the physician and on-site consultant discussed potential causes, with attention to the insertion location of the companion sheath relative to the center of the peel-away valve; the needle stick was later noted to be near the center of the valve at approximately the 2 o¿clock position with an estimated insertion angle of 45 degrees.No excessive force was applied, and no vessel abnormalities were reported.To address the issue, the companion sheath was removed and additional femoral arterial access was obtained in the contralateral femoral artery.The oozing resolved following this intervention, and the procedure continued without further interruption.The impella device functioned as intended and was successfully weaned and explanted on (b)(6) 2026 at 11:45 am.Bleeding is consistent with access site complications as a result of large bore femoral procedures and the anticoagulation and purge requirements associated with impella support.It is unknown whether recommended best practices for access management were followed to mitigate the risk of bleeding.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
D9.Date device returned to manufacturer added.
 
Additional Manufacturer Narrative
Added a01 to h6.The investigation is still ongoing.
 
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.Investigation summary: fluid leak / major bleed / patient-device interaction: the cause of the fluid leak was not determined since the leak was unable to be produced on the returned product.

Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24981489
Report Number1220648-2026-07118
Device Sequence Number9480742
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)280229(10)S9652839
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9652839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer04/29/2026
05/08/2026
06/17/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date04/30/2026
05/11/2026
06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite